Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 222, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 12, 2003, 4:15 PM EDT for Adams County, Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2003, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 12, 2003, 4:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 12:40 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:40 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 12, 2:40 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 240 PM EDT SAT JUL 12 2003 SHOWERS AND THUNDERSTORMS HAD DEVELOPED ALONG A LINE FROM CENTRAL OHIO SOUTHWEST THROUGH SOUTHEAST INDIANA THIS AFTERNOON. S/WV TO DROP SE THROUGH SOUTHERN IND AND NORTHERN KY THIS EVENING PROVIDING PVA. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING...MAINLY ALONG THIS LINE AND TO THE SOUTH AND EAST. A SEVERE THUNDERSTORM WATCH WAS ISSUED FOR MOST OF THIS AREA AT ABOUT 1 PM. UPPER LOW OVER CANADA WILL CONTINUE NW FLOW OVER REGION THROUGH MONDAY. SURFACE BOUNDARY/FRONT ACROSS SOUTHERN OHIO AND INDIANA THIS AFTERNOON WILL BE SOUTH OF FORECAST AREA SUNDAY WITH SURFACE HIGH PRESSURE BUILDING INTO AREA. SFC HI PRES TO DOMINATE ON SUN. WILL GO CLOSE TO CURRENT TEMPERATURE FORECAST...BUT A DEGREE WARMER TONIGHT AND SUNDAY. NEXT CHC FOR PRECIP STILL LOOKS TO BE ON WED WITH NEXT FNTL SYS. .ILN...NONE. MJP
Hazardous weather outlook, Jul 12, 5:00 AM EDT, 11 hours 15 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT SAT JUL 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 12, 2:55 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0255 PM EDT SAT JUL 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0242 PM NEWARK OH 1.00 IN HAIL
07/12/03 LICKING
GATLocal storm report, Jul 12, 2:57 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0257 PM EDT SAT JUL 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0248 PM NEWARK OH 1.00 IN HAIL
07/12/03 LICKING
GATThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:42 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 33 min |
| Jul 12, 2:43 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 32 min |
| Jul 12, 3:23 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 22 min |
| Jul 12, 3:36 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 24 min |
| Jul 12, 4:05 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 55 min |
| Jul 12, 5:15 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 15 min |
| Jul 11, 8:22 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 38 min |
| Jul 11, 8:33 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 27 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.